Differential and Integral Equations

Semilinear parabolic equations involving critical Sobolev exponent: local and asymptotic behavior of solutions

Ryo Ikehata and Takashi Suzuki

Full-text: Open access

Abstract

In the framework of the potential well method, we consider the behavior of solutions to the problem (1.1)--(1.3) below with the critical Sobolev exponent. Roughly speaking, in the case where $\Omega$ is star-shaped, time-global solutions which intersect with the stable set at some time converge to zero uniformly for $x \in \Omega$ as $t \to +\infty$ and global solutions which intersect neither the stable nor the unstable sets blow up in infinite time in some sense and further have a property like a $\delta$-function in an appropriate sense as $t \to +\infty$ in the case when $\Omega$ is ball. Furthermore, for a kind of initial data the associated solution blows up at a finite time $T_{m}$, and its energy also satisfies: $J(u(t,\cdot)) = O(\log(T_{m}-t))$ as $t \uparrow T_{m}$.

Article information

Source
Differential Integral Equations, Volume 13, Number 7-9 (2000), 869-901.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356061202

Mathematical Reviews number (MathSciNet)
MR1775238

Zentralblatt MATH identifier
1016.35005

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B33: Critical exponents 35B40: Asymptotic behavior of solutions

Citation

Ikehata, Ryo; Suzuki, Takashi. Semilinear parabolic equations involving critical Sobolev exponent: local and asymptotic behavior of solutions. Differential Integral Equations 13 (2000), no. 7-9, 869--901. https://projecteuclid.org/euclid.die/1356061202


Export citation